Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

A natural partial order for semigroups


Author: H. Mitsch
Journal: Proc. Amer. Math. Soc. 97 (1986), 384-388
MSC: Primary 20M10; Secondary 06F05
MathSciNet review: 840614
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A partial order on a semigroup $ (S, \cdot )$ is called natural if it is defined by means of the multiplication of $ S$. It is shown that for any semigroup $ (S, \cdot )$ the relation $ a \leq b$ iff $ a = xb = by$, $ xa = a$ for some $ x$, $ y \in {S^1}$, is a partial order. It coincides with the well-known natural partial order for regular semigroups defined by Hartwig [4] and Nambooripad [10]. Similar relations derived from the natural partial order on the regular semigroup $ ({T_X}, \circ )$ of all maps on the set $ X$ are investigated.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20M10, 06F05

Retrieve articles in all journals with MSC: 20M10, 06F05


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1986-0840614-0
PII: S 0002-9939(1986)0840614-0
Article copyright: © Copyright 1986 American Mathematical Society